MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 30GA 7/8IN BSG CLEAR HUB; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 30GA 7/8IN BSG CLEAR HUB; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 302890
Medical Device Problem Codes Complete Blockage (1094); Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 7137558.Medical device expiration date: n/a.Device manufacture date: 2017-05-17.Medical device lot #: 8145979.Medical device expiration date: n/a.Device manufacture date: 2018-05-25.Medical device lot #: 7054534.Medical device expiration date: n/a.Device manufacture date: 2017-02-23.Medical device lot #: unknown.Medical device expiration date: unknown.Device manufacture date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that needle 30ga 7/8 in bsg clear hub was occluded and the needle separated from the syringe.This was discovered during use.The following information was provided by the initial reporter: material no.302890, batch no.Unknown (provided 7137558 , 8145979, and 7054534, stated this needle was from one of the three lots provided).It was reported the cannula is occluded and the cannula shot off the syringe.Nature of incident: cannula is occluded, cannula shot off the syringe evaluation: 1 sample was returned to bvi and product was tested per current process flow test and it failed, also tested with water and its occluded, when looked thru microscope it was possible to observe that between the end of the hub and the beginning of the needle there is something (not clear of what this is) but it looks like adhesive that is obstructing the flow thru the needle.
 
Additional Manufacturer Narrative
H.6.Investigation summary: one (1) sample and two (2) photos were provided by the customer for investigation.He sample was returned unshielded but in a protective case with a sharp bend in the needle which made the needle not able to be tested by bd.Two (2) photos were also provided by the customer for investigation.The first photo shows the inside of the needle hub viewed with low magnification.There is a dark circle where the needle would be located.The second photo shows a closer view of the needle and it appears that there might be a clog present.The customer reported that the sample was tested with water at their facility and that it failed indicating that the sample was clogged.Foreign material (fm) can be introduced to the fluid path during the manufacturing process which could cause the needle to become clogged.All product is automatically checked for clogged needles during the production process.A device history record (dhr) review was performed on the batches associated with this investigation.The dhr reviews did not reveal any defects or issues reported and no quality notifications were issued.Bd acknowledges that the returned needle was clogged.However, as this one (1) occurrence would not exceed the acceptable quality level (aql) for the batch no corrective or preventative actions are proposed in the scope of this complaint.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see section h.10.
 
Event or Problem Description
It was reported that needle 30ga 7/8in bsg clear hub was occluded and the needle separated from the syringe.This was discovered during use.The following information was provided by the initial reporter: material no.302890; batch no.Unknown (provided 7137558, 8145979, and 7054534, stated this needle was from one of the three lots provided).It was reported the cannula is occluded and the cannula shot off the syringe.Nature of incident: cannula is occluded, cannula shot off the syringe evaluation: 1 sample was returned to bvi and product was tested per current process flow test and it failed, also tested with water and its occluded, when looked thru microscope it was possible to observe that between the end of the hub and the beginning of the needle there is something (not clear of what this is) but it looks like adhesive that is obstructing the flow thru the needle.

Brand Name
NEEDLE 30GA 7/8IN BSG CLEAR HUB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key8935156
Report Number1911916-2019-00866
Device Sequence Number329012
Product Code FMI
UDI-Device Identifier50382903028905
UDI-Public50382903028905
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number302890
Device Lot NumberSEE H.10
Initial Date Received by Manufacturer 08/12/2019
Supplement Date Received by Manufacturer08/12/2019
Initial Report FDA Received Date08/27/2019
Supplement Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;